Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 55, NWS Blacksburg, VA

September 6, 2008Halifax County, Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Sep 6, 2008, 3:56 AM EDT for Halifax County, Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina. It was in force for 9 hr. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2008, 3:56 AM EDT (07:56 UTC)
Expired
Sep 6, 2008, 12:45 PM EDT
In force
9 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Caswell County, NC, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:27 AM EDTFLASH FLOODSouth Boston, VARAILROAD AVE CLOSED DUE TO FLOODING OF SMALL CREEK IN THE AREA.
Sep 6, 7:00 AM EDTFLASH FLOODLeasburg, NCROUTE 158 CLOSED DUE TO CREEK FLOODING.
Sep 6, 8:30 AM EDTFLASH FLOOD2 Ssw Turbeville, VAWATER OVER ROUTE 701.
Sep 6, 8:30 AM EDTFLASH FLOOD3 E Alton, VAWATER OVER ROUTE 707.
Sep 6, 8:30 AM EDTFLASH FLOOD3 E Alton, VAWATER OVER ROUTE 710.
Sep 6, 8:30 AM EDTFLASH FLOOD3 Ne Virgilina, VAWATER OVER ROUTE 604.
Sep 6, 8:30 AM EDTFLASH FLOOD3 Nnw Virgilina, VAWATER OVER ROUTE 738.
Sep 6, 8:30 AM EDTFLASH FLOOD3 Sse Cluster Springs, VAWATER OVER STATE ROUTE 96.
Sep 6, 8:30 AM EDTFLASH FLOOD3 Wnw Virgilina, VAWATER FLOWING OVER ROUTE 740.
Sep 6, 8:30 AM EDTFLASH FLOOD4 Nne Virgilina, VAWATER OVER ROUTE 602.
Sep 6, 8:30 AM EDTFLASH FLOOD4 S Brookneal, VAWATER OVER ROUTE 636.
Sep 6, 8:30 AM EDTFLASH FLOOD4 Se Ingram, VAWATER OVER ROUTE 685.
Sep 6, 8:30 AM EDTFLASH FLOOD5 Ene South Boston, VAWATER OVER ROUTE 716.
Sep 6, 8:30 AM EDTFLASH FLOOD5 Nne Virgilina, VAWATER OVER ROUTE 733 NORTH.
Sep 6, 8:30 AM EDTFLASH FLOOD5 Sw Elmo, VAWATER OVER ROUTE 688.
Sep 6, 9:00 AM EDTFLASH FLOOD1 Ene Milton, NCRACETRACK ROAD CLOSED DUE TO HIGH WATER.
Sep 6, 9:05 AM EDTFLASH FLOOD4 S Mt Airy, VAWHITEFALL RD CLOSED DUE TO HIGH WATER. CARS UNABLE TO CROSS.
Sep 6, 9:20 AM EDTFLASH FLOODSouth Boston, VAROADS IN TOWN CLOSED FROM FLOODING.
Sep 6, 11:00 AM EDTFLASH FLOOD2 N Ringgold, VAA FIVE FOOT DIAMETER BY 40 FOOT LONG PIPE WAS WASHED OUT ON ROUTE 732...WHICH MADE ROAD IMPASSABLE.
Sep 6, 11:04 AM EDTFLASH FLOOD5 Nw Milton, VAROUTE 655 CLOSED DUE TO HIGH WATER.
Sep 6, 11:13 AM EDTFLASH FLOOD3 Nne Ringgold, VAROUTE 728 CLOSED DUE TO HIGH WATER.
Sep 6, 12:05 PM EDTFLASH FLOODVirgilina, VAFLOODING ALSO DENNISTON AND BUFFALO SPRINGS AREAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 060756
FFWRNK
NCC033-VAC083-143-590-061345-
/O.NEW.KRNK.FF.W.0055.080906T0756Z-080906T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 945 AM EDT.

* AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A BAND OF VERY HEAVY RAIN MOVING INTO THE WARNED AREA. THIS BAND WAS 
  ADVANCING SLOWLY NORTHWEST. RAINFALL RATES OF MORE THAN 2 INCHES 
  PER HOUR ARE BEING OBSERVED IN THIS BAND OF HEAVY RAIN...WITH SOME
  AREAS HAVING ALREADY RECEIVED MORE THAN 2 INCHES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAUNTON
  RIVER STATE PARK...RIDGEWAY...SOUTH BOSTON...SCOTTSBURG...
  NATHALIE...MT LAUREL...LEDA...KEELING...JAVA...INGRAM...HALIFAX...
  ELMO...DRYBURG...CRYSTAL HILL...CODY...CLOVER AND BLAIRS

TOTAL RAINFALL AMOUNTS OF AT LEAST 3 TO 4 INCHES ARE EXPECTED IN THE 
WARNED AREA THROUGH 6AM. THIS COULD CAUSE WIDESPREAD FLOODING OF AREA
CREEKS AND STREAMS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3669 7866 3654 7874 3654 7914 3624 7917
      3624 7953 3656 7951 3705 7910 3703 7904
      3704 7897 3702 7890 3698 7889 3699 7882
      3696 7879 3699 7875 3702 7875 3692 7875
      3686 7867 3675 7867 3675 7869 3664 7855

$$

JDS
3 follow-up statements
000 
WGUS71 KRNK 060942
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 AM EDT SAT SEP 6 2008

NCC033-VAC083-143-590-061345-
/O.CON.KRNK.FF.W.0055.000000T0000Z-080906T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-CITY OF DANVILLE VA-HALIFAX VA-PITTSYLVANIA VA-
542 AM EDT SAT SEP 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR THE
CITY OF DANVILLE... SOUTHEASTERN PITTSYLVANIA...HALIFAX AND CASWELL
COUNTIES...

HEAVY RAINFALL CONTINUES TO SPREAD WEST ACROSS THE WARNING AREA. 
RADAR WAS ESTIMATING UP TO 4 INCHES OF RAIN ACROSS SOUTHERN HALIFAX 
COUNTY WITH UP TO 3 INCHES IN EASTERN CASWELL AND SOUTHEAST 
PITTSYLVANIA COUNTIES. MORE HEAVY RAIN WAS MOVING NORTHWEST INTO THE 
REGION. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY IN 
THE WARNED AREA THROUGH 8AM.

AT 427 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
ALONG RAILROAD AVENUE IN SOUTH BOSTON DUE TO A CREEK THAT HAD COME 
OUT OF ITS BANKS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIDGEWAY...
NATHALIE...MT LAUREL...LEDA...JAVA...CRYSTAL HILL...CODY AND CLOVER

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD 
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3669 7866 3654 7874 3654 7914 3624 7917
      3624 7953 3656 7951 3705 7910 3703 7904
      3704 7897 3702 7890 3698 7889 3699 7882
      3696 7879 3699 7875 3702 7875 3692 7875
      3686 7867 3675 7867 3675 7869 3664 7855

$$

JDS
000 
WGUS51 KRNK 061338
FFWRNK
NCC033-VAC083-143-590-061645-
/O.EXT.KRNK.FF.W.0055.000000T0000Z-080906T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1245 PM EDT.

* AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM A TROPICAL RAIN BAND REMAINS OVER MUCH OF
  HALIFAX COUNTY. THIS RAIN BAND WILL BE LIFTING SLOWLY NORTHEAST.
  RUNOFF FROM HEAVY RAIN SO FAR THIS MORNING WILL CONTINUE TO CAUSE
  RISES ON CREEKS AND STREAMS IN THE WARNED AREA. 

* THERE HAVE BEEN REPORTS OF ROADS CLOSED IN PORTIONS OF SOUTHEAST 
  PITTSYLVANIA COUNTY...AND ALSO PARTS OF HALIFAX COUNTY.  

ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE ACROSS 
HALIFAX COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3669 7866 3654 7874 3654 7914 3624 7917
      3624 7953 3656 7951 3705 7910 3703 7904
      3704 7897 3702 7890 3698 7889 3699 7882
      3696 7879 3699 7875 3702 7875 3692 7875
      3686 7867 3675 7867 3675 7869 3664 7855

$$

JJ
000 
WGUS71 KRNK 061643
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1243 PM EDT SAT SEP 6 2008

NCC033-VAC083-143-590-061647-
/O.EXP.KRNK.FF.W.0055.000000T0000Z-080906T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-CITY OF DANVILLE VA-HALIFAX VA-PITTSYLVANIA VA-
1243 PM EDT SAT SEP 6 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM EDT FOR THE CITY OF
DANVILLE...SOUTHEASTERN PITTSYLVANIA...HALIFAX AND CASWELL 
COUNTIES...

RAIN HAS EXITED THE AREA. THERE ARE STILL REPORTS OF ONGOING 
FLOODING...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AND 
A FLOOD WARNING WILL BE ISSUED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3669 7866 3654 7874 3654 7914 3624 7917
      3624 7953 3656 7951 3705 7910 3703 7904
      3704 7897 3702 7890 3698 7889 3699 7882
      3696 7879 3699 7875 3702 7875 3692 7875
      3686 7867 3675 7867 3675 7869 3664 7855

$$

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:03 AM EDT, 53 minutes earlier.

Area forecast discussion, Sep 6, 3:03 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 AM EDT SAT SEP 6 2008

.SYNOPSIS...
HANNA WILL ACCELERATE NORTH THIS MORNING THROUGH EASTERN NORTH
CAROLINA AND THEN NORTHEAST THROUGH EASTERN VIRGINIA THIS
AFTERNOON. RAINFALL WILL EXIT THE REGION BY LATE THIS AFTERNOON.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEEPING A CLOSE EYE ON THE WESTERN EDGE OF PCPN SHIELD AND RATES AS
IT PUSHES TOWARD THE BLUE RIDGE THIS MORNING. 06Z RNK SOUNDING
SHOWING PWATS NEAR 2 INCHES. AM A LITTLE WORRIED THE 00Z GFS MAY
BE CLOSE TO RIGHT WITH ITS 3-5 IN MAX QPF AREA OVER PORTIONS OF
THE PIEDMONT. IT APPEARS TO BE PERFORMING WELL BASED ON CRNT
RADAR TRENDS...ALTHOUGH RATES MAY BE HIGH. HAVE PUSHED HIGHER QPFS
FURTHER WEST INTO THE FTHLS BUT WITH MAX AMOUNTS STILL NEAR 4
INCHES IN THE EXTREME EAST. MAY NEED TO EXPAND FFA WESTWARD A
BIT...BUT WILL WAIT FOR NOW.

BACK EDGE OF THE RAIN SHIELD SHOULD FALL WITHIN THE CWA...CLOSER
TO THE I-77 CORRIDOR. ONCE THE SYSTEM GAINS AN EVEN LATITUDE WITH
THE CWA LATE THIS MORNING OR EARLY THIS AFTN...SHOULD BEGIN TO SEE
A RAPID WANE IN PRECIP AND CLOUD COVER FOR SATURDAY AFTERNOON.

WINDS WILL INCREASE ACROSS THE CWA LATE TONIGHT...STRONGEST
GUSTS...25-35 MPH...OVER SOUTHSIDE VA...CLOSER TO THE STORM TRACK.
WINDS IN THE WAKE OF THE STORM WILL REMAIN GUSTY...EVEN ALONG THE
BLUE RIDGE AS STRONGER NORTHWEST CROSS BARRIER FLOW DEVELOPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING
OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE
LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY
MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON
MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR
NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS
WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN
THE LONG TERM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR
TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY.
THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE
SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL
WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO
DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW
INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE
EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND
HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE
FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY
DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE
WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO.
NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF
OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING
PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN
TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT.
FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE
COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX
MIN TEMPS.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FIRST SUBSTANTIAL RAINBAND FROM HANNA IS ON THE DOORSTEP OF KDAN
AT 0530Z. EXPECTING THIS BAND TO CONTINUE ITS TRACK INTO THE
REGION WITH COVERAGE AND INTENSITY WEAKENING AS IT DOES SO...BEING
NEAR A KBLF-KLWB LINE AROUND 10Z. EXPECTING A MIX OF IFR/LIFR
CIGS/VSBYS TO ACCOMPANY THIS BAND ESPECIALLY IN AREAS EAST OF THE
BLUE RIDGE FOR ABOUT A 2 TO 3 HOUR PERIOD AFTER ITS ONSET.

AFTER A BRIEF BREAK IN THE HEAVIER INTENSITIES IN REGIONS EAST OF
THE BLUE RIDGE...WINDS WILL BEGIN TO INCREASE FROM THE N-NE
TOWARDS 12Z AS THE PRESSURE GRADIENT INTENSIFIES AS THE CENTER OF
HANNA MOVES ALONG THE EAST COAST. SUSTAINED WINDS 15 TO 20 KTS
AROUND KLYH AND KDAN ARE EXPECTED WITH GUSTS AROUND 30 KTS
POSSIBLE. PRECIPITATON ALSO IN THIS AREA WILL BE HEAVIEST WITH A
MIX OF IFR/MVFR CONDITIONS. AREAS WEST OF KROA WILL MORE LIKELY
SEE MVFR/VFR CONDIONTS BY MID-MORNING.

BY THE AFTERNOON MUCH OF THE PRECIPITATION AND SUB-VFR CONDITIONS
WILL HAVE PROGRESSED OUT OF THE AREA. WE WILL STILL NEED TO WATCH
FOR AFTERNOON CONVECTION IN THE SE WV MOUNTAINS AS WINDS BECOME
MORE NORTHWEST AND THE POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS
CONTINUES HERE. THIS EVENING...A CONTINUATION OF THE NORTHWEST
FLOW AND RESIDUAL MOISTURE MAY ALLOW FOR MVFR VSBYS/CIGS TO
REDEVELOP AFTER 03Z. EAST OF THE BLUE RIDGE...NORTHWEST
DOWNSLOPING WINDS WILL ALLOW FOR CLEARING SKIES.

MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE EACH NIGHT
THIS WEEKEND.

A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ035-044>047-058-
     059.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ005-006.
WV...NONE.

&&

SYNOPSIS...JS
NEAR TERM...JH/JS
SHORT TERM...JS/KM
LONG TERM...KM
AVIATION...DS
Hazardous weather outlook, Sep 5, 3:03 PM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT FRI SEP 5 2008

NCZ005-006-VAZ035-044>047-058-059-061915-
ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
303 PM EDT FRI SEP 5 2008

...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY
RAIN AND GUSTY WINDS TO THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE PERIODS OF HEAVY RAIN AND GUSTY WINDS ASSOCIATED WITH TROPICAL
STORM HANNA WILL LIKELY LAST THROUGH SATURDAY MORNING. RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED.

WITH SATURATED SOILS FROM THE WIDESPREAD HEAVY RAINFALL THAT IS
EXPECTED...WIND GUSTS OF 3O TO 40 MPH MAY DOWN A FEW TREES ACROSS
THE AREA BY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-020-VAZ022>024-032>034-043-061915-
STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
HENRY-
303 PM EDT FRI SEP 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY
RAIN AND GUSTY WINDS TO THE REGION LATE TONIGHT INTO SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY
RAIN AND GUSTY WINDS INTO SATURDAY MORNING. AT THIS TIME...RAINFALL
IS NOT EXPECTED TO BE HEAVY ENOUGH TO CAUSE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-061915-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
303 PM EDT FRI SEP 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:26 AM EDTFlash Flood WarningRNKCharlotte8 hr
Sep 6, 5:46 AM EDTFlash Flood WarningRNKAppomattox, Campbell7 hr
Sep 6, 7:03 AM EDTFlash Flood WarningRNKAmherst, Buckingham, City of Lynchburg6 hr
Sep 6, 11:58 AM EDTRiver Flood WarningRNKHalifax24 hr
Sep 6, 12:47 PM EDTAreal Flood WarningRNKHalifax, Pittsylvania, City of Danville6 hr
Sep 6, 1:06 PM EDTAreal Flood WarningRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax6 hr
Sep 6, 3:06 PM EDTRiver Flood WarningRNKCharlotte, Halifax18 hr

Nearby

Flash Flood Warnings in Virginia, 2008Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.